# SDR HYIA20190115002

- Difficulty date: January 12, 2019
- Submitted: January 15, 2019
- Operation: Air carrier
- Aircraft: N88833
- Make and model: Cessna 402C
- Aircraft serial: 402C0265
- Aircraft time: 34,234 hours
- Engine: Cont TSIO520VB
- Engine time: 5,057 hours
- Propeller: Mcauly 3AF32C505
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Part number: TSIO520VB
- Part serial: 1005693
- Condition: Failed
- Location: Right
- Part time: 5,057 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, T, Y
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED ENGINE SHUDDERED IN FLIGHT AND THEN STOPPED SHORTLY AFTER. THE AIRCRAFT LANDED WITHOUT INCIDENT. INITIAL INSPECTION REVEALED AN ENGINE CASE PENETRATION AT THE TOP REAR OF THE CASE AT THE NR 1 CYLINDER IN THE AREA UNDER LEFT MAGNETO, AND THE MAGNETO FLANGE BROKEN. THE ENGINE IS IN PROCESS OF BEING REPLACED, FURTHER DETAILS TO BE SUPPLIED UPON TEARDOWN INSPECTION.
